Advertisement

Russian Journal of Mathematical Physics

, Volume 26, Issue 1, pp 55–69 | Cite as

On The Existence and Asymptotic Stability of Periodic Contrast Structures in Quasilinear Reaction-Advection-Diffusion Equations

  • N. N. NefedovEmail author
  • E. I. NikulinEmail author
  • L. ReckeEmail author
Article
  • 10 Downloads

Abstract

We consider periodic solutions with internal transition and boundary layers (periodic contrast structures) for a singularly perturbed parabolic equation that is referred to in applications as reaction-advection-diffusion equation. An asymptotic approximation to such solutions is constructed and an existence theorem is proved. An efficient algorithm is developed for constructing an asymptotic approximation to the localization curve of the transition layer. To substantiate the asymptotic thus constructed, we use the asymptotic method of differential inequalities. Moreover, we assert that asymptotic stability of the solution in the sense of Lyapunov occurs.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    C. V. Pao, “Periodic Solutions of Parabolic Systems with Nonlinear Boundary Conditions,” J. Math. Anal. Appl. 234, 695–716 (1999).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    P. Hess, Periodic–Parabolic Boundary Value Problems and Positivity (Pitman research notes in mathematics series, Longman Scientific & Technical, 1991).zbMATHGoogle Scholar
  3. 3.
    O. E. Omel’chenko, L. Recke, V. F. Butuzov, and N. N. Nefedov, “Time–Periodic Boundary Layer Solutions to Singularly Perturbed Parabolic Problems,” J. Differential Equations 262, 4823–4862 (2017).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    N. N. Nefedov and M. A. Davydova, “Periodic Contrast Structures in Systems of the Reaction–Diffusion–Advection Type,” Differ. Equations 46 (9), 1309–1321 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    N. N. Nefedov and M. A. Davydova, “Contrast Structures in Singularly Perturbed Quasilinear Reaction–Diffusion–Advection Equations,” Differ. Equations 49 (6), 688–706 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    N. N. Nefedov and E. I. Nikulin, “Existence and Stability of Periodic Contrast Structures in the Reaction–Advection–Diffusion Problem,” Russ. J. Math. Phys. 22 (2), 215–226 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    N. N. Nefedov and E. I. Nikulin, “Existence and Stability of Periodic Contrast Structures in the Reaction–Advection–Diffusion Problem in the Case of a Balanced Nonlinearity,” Differ. Equations 53 (4), 516–529 (2017).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    A. B. Vasil’eva and V. F. Butuzov, Asimptoticheskie metody v teorii singulyarnykh vozmushchenii (Vysshaya Shkola, Moskva, 1990).zbMATHGoogle Scholar
  9. 9.
    A. B. Vasil’eva, “Periodic Solutions of a Parabolic Problem with a Small Parameter at the Derivatives,” Comput. Math. Math. Phys. 43 (7), 932–944 (2003).MathSciNetGoogle Scholar
  10. 10.
    N. N. Nefedov, L. Recke, and K. R. Schneider, “Existence and Asymptotic Stability of Periodic Solutions with an Interior Layer of Reaction–Advection–Diffusion Equations,” J. Math. Anal. Appl. 405 (1), 90–103 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    C. V. Pao, Nonlinear Parabolic and Elliptic Equations (Springer Science Business Media, 1993).CrossRefGoogle Scholar
  12. 12.
    P. E. Sobolevskij, “Estimates of the Green’s Function of Second–Order Partial Differential Equations of Parabolic Type,” DAN SSSR 138 (2), 313–316 (1961).MathSciNetGoogle Scholar
  13. 13.
    V. T. Volkov and N. N. Nefedov, “Development of the Asymptotic Method of Differential Inequalities for Investigation of Periodic Contrast Structures in Reaction–Diffusion Equations,” Comput. Math. Math. Phys.46 (4), 585–593 (2006).Google Scholar
  14. 14.
    N. N. Nefedov and E. I. Nikulin, “Existence and Stability of Periodic Solutions for Reaction–Diffusion Equations in the Two–Dimensional Case,” Model. Anal. Inform. Syst. 23 (3), 342–348 (2016).MathSciNetCrossRefGoogle Scholar
  15. 15.
    A. B. Vasil’eva and M. A. Davydova, “On a Contrast Step–Like Structure for a Class of Second–Order Nonlinear Singularly Perturbed Equations,” Comput. Math. Math. Phys. 38 (6), 900–909 (1998).MathSciNetzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.Lomonosov Moscow State University, Faculty of PhysicsMoscowRussia
  2. 2.Institut für MathematikHumboldt Universität zu BerlinBerlinGermany

Personalised recommendations